# SDR CALA0400281

- Difficulty date: March 24, 2004
- Submitted: March 26, 2004
- Operation: Air carrier
- Aircraft: N14879
- Make and model: Doug DC-9-83
- Aircraft serial: 49526
- Aircraft time: 50,383 hours, 24,931 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 7936907665
- Condition: Leaking
- Location: Rudder Con Vlv
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, K
- Precautionary procedure: O

## Discrepancy

THE RIGHT HYDRAULIC SYSTEM QUANTITY AND PRESSURE DROPPED WHILE EN ROUTE FROM SFO TO IAH.  THE LOSS WAS ACCOMPANIED BY HYDRAULIC FLUID FUMES AND HAZE IN THE CABIN WHEN THE HYDRAULIC FLUID WAS INJESTED INTO THE PACK SYSTEM.  THE AIRCRAFT LANDED AT IAH AND PASSENGERS WERE EVACUATED VIA THE R-1 DOOR SLIDE AND TAIL CONE SLIDE.  MAINTENANCE FOUND THE HYDRAULIC PRESSURE LINE TO THE RUDDER CONTROL VALVE IN THE TAIL COMPARTMENT BROKEN.  THE LINE WAS REMOVED AND REPLACED AND A PACK BURNOUT WAS ACCOMPLISHED.  IN ADDITION, THE R-1 DOOR SLIDE AND TAIL CONE SLIDE WERE REMOVED AND REPLACED IAW MM 25-62-00 AND 25-62-01.
